MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035; PTA BALLOON DILATATION CATHETER
Catalog Number U357594
Medical Device Problem Codes Difficult to Insert (1316); Difficult to Remove (1528); Stretched (1601); Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon was allegedly difficult to insert through the sheath.It was further reported that the guidewire was left and switched the sheath to keep access to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one ultraverse 035 dilatation catheter in two segments received for evaluation.During visual evaluation, a complete circumferential break was noted to the catheter shaft.Multiple kinks and stretching were noted to the catheter shaft.Kinks were noted throughout the balloon and to the inner guidewire lumen.Due to the condition of the device, no functional testing was performed.Therefore, the investigation remains inconclusive for the reported sheath insertion difficulty as functional testing could not be performed due to the condition of the device returned.However, the investigation is confirmed for the identified material deformation as kinks were noted to catheter shaft and balloon.Also, the investigation is confirmed for the identified detachment as a complete circumferential break was noted to the catheter shaft.The investigation is confirmed for the identified stretched as stretching was noted to the catheter shaft.A definitive root cause for the alleged sheath insertion difficulty, identified material deformation, detachment and stretching could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed, and this lot met all release criteria.Investigation summary: one ultraverse 035 dilatation catheter in two segments received for evaluation.During visual evaluation, a complete circumferential break was noted to the catheter shaft.Multiple kinks and stretching were noted to the catheter shaft.Kinks were noted throughout the balloon and to the inner guidewire lumen.Due to the condition of the device, no functional testing was performed.Therefore, the investigation is confirmed for the identified detachment and reported sheath removal difficulty as a complete circumferential break was noted to the catheter shaft, which could have caused difficulty in removing the device through the sheath.The investigation is confirmed for the identified material deformation as kinks were noted to catheter shaft and balloon.Also, the investigation is confirmed for the identified stretched as stretching was noted to the catheter shaft.A definitive root cause for the reported sheath removal difficulty, identified material deformation, detachment and stretching could not be determined based upon the provided information.Labelling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B5, d2b, g3, h6 (device, component, result) section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2024, a patient underwent an angioplasty procedure using ultraverse 035 dilatation catheter.During the procedure, the pta balloon was allegedly difficult to remove through the sheath.It was further reported that the guidewire was left and switched the sheath to keep access to complete the procedure.There was no reported patient injury.

Brand Name
ULTRAVERSE 035
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key21371422
Report Number2020394-2025-00168
Device Sequence Number8550677
Product Code PNO
UDI-Device Identifier00801741094347
UDI-Public(01)00801741094347(11)240215(17)270131(10)CMJP0170
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K142261
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberU357594
Device Lot NumberCMJP0170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2025
Supplement Date Received by Manufacturer09/15/2025
Initial Report FDA Received Date02/13/2025
Supplement Report FDA Received Date09/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexMale
Patient Weight84 KG